Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro side effects

How long could it take to rid the side effects of Lexapro?
My doctor gave me a 3 week supply of Lexapro on Jan. 15th, 2009 because she thought that anxiety was the cause for my uncontrollable blood pressure, but it did not lower the pressure. I have now been off this terrible drug for 13 days and still have terrible side effects. To give you some history, Sept. 2008, I went into the hospital with chest pains, spent the night with all the tests and ruled out a heart attack. Since childhood, I have always had moderate blood pressure but have been on meds for the past 7 years. Since my hospital stay in Sept., my blood pressure has been difficult to control. Current meds I am on are Enalipril, Zolpiden, Aspirin, Fish Oil, and a Multi-Vitimin (stopped taking Coreg). Blood pressure has been stable since Feb. 3rd due to increase dosage of Enalipril. On Jan. 15th, my doctor gave me Lexapro and new problems started. I took 10mg for the first 6 days then went to 5mg/day until Feb. 3rd. The reason for the change was because of severe side effects. Dizziness, tremors, jaw pain, loud ringing in ears, nausea were the main issues. Now being off the med for 13 days, and have been off of work since Feb. 3rd, I continue to have problems. I cannot drive or even ride in a vehicle without getting severe dizziness. This also happens when watching TV when fast movements cross the screen. Tremors throughout the body (very noticeable in the hands), jaw pain (teeth clenching), constant LOUD ringing in ears are the major issues. I won't even begin to mention the many minor issues.

PLEASE HELP!!!

Raiders77
Male, 44 years old, with no phycological issues (UNTIL NOW!!!).
2 Responses
Avatar universal
Hello

I have been on 10mg of Lexapro since November. It has helped with the Anxiety but lately I am also having some side efffects (jaw clenching, dreams, fatigue) so my doctor is changing my dose to 7.5mg to see if that helps.  I am on on day 5 and am having some nausea and dizziness but it is manageable.  I will stay at this dosage for sometime to see if the side effect subsides.  If not I will continue to slowing decrease my dosage.

I'm not sure how long you will have the side effects but have ready many posts that say to decrease dosages very slowly.  You may have gone off to quickly. I would contact your doctor.

Hope you geel better soon,
Laura
Avatar universal
I tried Lexipro when I first had my panic attacks and it gave me the runs, dizzy, loss of appetite, and the worst shakes and burning sensations.  Dr immediately took me off.  Others I talked to did'nt like it either and they switched to Zoloft but I am scared to try any more ssri's since that and I only am on Xanax which i'm planning on getting off too>
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?